Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 11, NWS North Platte, NE

March 30, 20065 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 30, 2006, 2:56 AM MST for 5 counties in Nebraska. It took effect at Mar 30, 2006, 4:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 2:56 AM MST (09:56 UTC)
In effect from
Mar 30, 2006, 4:00 AM MST
Expired
Mar 30, 2006, 3:00 PM MST
In force
11 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2345 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 300956
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 AM CST THU MAR 30 2006



NEZ022-056>058-069-301800-
/O.NEW.KLBF.WI.Y.0011.060330T1100Z-060330T2200Z/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL
256 AM MST THU MAR 30 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM AND FRONT COMING ACROSS THE NORTHERN
PLAINS IS EXPECTED TO PRODUCE STRONG WEST TO NORTHWEST WIND AT 25
TO 35 MPH WITH GUSTS TO 45 MPH. AS THE SYSTEM MAKES ITS WAY
THROUGH SOUTHWEST NEBRASKA...WIND WILL GRADUALLY DIMINISH TO 20 TO
30 MPH BY 3 PM MST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SPRINGER
2 follow-up statements
000 
WWUS73 KLBF 302129
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CST THU MAR 30 2006

NEZ005>010-027>029-310530-
/O.NEW.KLBF.WI.Y.0012.060331T0000Z-060331T1000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
329 PM CST THU MAR 30 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING AND
CONTINUE STRONG THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ022-056>058-069-302230-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-060330T2200Z/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL
229 PM MST THU MAR 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON TO 15 TO 30 MPH.
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


CDC
000 
WWUS73 KLBF 302212
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CST THU MAR 30 2006

NEZ022-056>058-069-310100-
/O.EXP.KLBF.WI.Y.0011.000000T0000Z-060330T2200Z/
/O.EXB.KLBF.WI.Y.0012.060330T2212Z-060331T0100Z/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL
312 PM MST THU MAR 30 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THIS WIND
ADVISORY HAS BEEN EXTENDED UNTIL 6 PM MST.

A POWERFUL STORM WILL CONTINUE MOVING THROUGH THE CENTRAL PLAINS
THIS EVENING AND PRODUCE STRONG WINDS AT TIMES. NORTHWEST WINDS
WILL GUST TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-023>026-035>038-059-070-071-094-310100-
/O.EXB.KLBF.WI.Y.0012.060330T2212Z-060331T0100Z/
SHERIDAN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-CUSTER-
LINCOLN-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN...
THEDFORD...DUNNING...ARTHUR...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...
KILGORE
412 PM CST THU MAR 30 2006 /312 PM MST THU MAR 30 2006/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING WITH
GUSTS TO 45 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-027>029-310615-
/O.CON.KLBF.WI.Y.0012.060331T0000Z-060331T1000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
412 PM CST THU MAR 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING AND
CONTINUE STRONG THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CDC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:13 AM MST, 43 minutes earlier.

Area forecast discussion, Mar 30, 2:13 AM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 AM CST THU MAR 30 2006

.DISCUSSION...
GOES DPI TPW AND H2O SHOWING UPPER LOW SPINNING NEAR 4-CORNERS AREA.
STRONG JET AS ADVERTISED AHEAD OF THIS FEATURE BUT BEST CONVERGENCE
SEEMED TO BE OVER NORTHERN CWA EARLIER THIS EVENING AND MAY HAVE
BEEN ENHANCED BY DRY TONGUE ABOVE IT. THIS MID LEVEL AIR IS
PREVENTING MUCH OF PCPN FROM REACHING GROUND WITH WAVE PRESENTLY
MOVING THROUGH WESTERN CWA...SO THINK MUCH OF THE MORNING WILL MORE
WIDELY SCATTERED WITH BETTER ORGANIZATION TO OCCUR WHEN MAIN
WAVE...ACCOMPANIED BY UPPER JET SUPPORT MOVES INTO EASTERN NEB THIS
AFTERNOON. HAVE TRENDED THE HIGHEST POPS EAST WITH ADDED FOCUS FROM
THE FROPA AND HIGHER BL MOISTURE. SVR POTENTIAL LOOKS LIMITED WITH
LLVL SHEAR AND CAPE NOSED INTO SE PORTION OF STATE. SYSTEM LOOKS TO
BE FAIRLY PROGRESSIVE WITH NO STRONG BLOCKING IN THE EAST AND NEXT
WESTERN SYSTEM ALREADY OFF SHORE BY FRIDAY MORNING...THEREFORE
EXPECT QUICK END TO PCPN THIS EVENING. WINDS COULD BE CONCERN ACROSS
FAR SW PORTION OF CWA AS GUIDANCE HINTING AT CONDITIONS IN ADV RANGE
PAST FEW RUNS...HOWEVER MODELS HAVE BEEN TRENDING WEAKER WITH WINDS
ALOFT. STEEP LAPSE RATES AND CAA COULD HELP MOMENTUM TRANSFER GET
SOME HIGH GUSTS TO SFC AND THIS PORTION OF CWA IS USUALLY GOOD FOR
THAT SO WILL HOIST WIND ADV FOR TODAY IN THIS AREA. WINDS COULD
AGAIN BE A FACTOR OVERNIGHT WHERE JET WILL MIX DOWN ON BACK SIDE OF
SYSTEM. AGAIN BUFKIT MOMENTUM SHOWS GUST POTENTIAL WELL INTO ADV
CRIT...AND LOW LEVEL LAPSE RATES ARE QUITE STEEP. WILL SAVE THIS FOR
NEXT SHIFT TO PONDER. WESTERN SYSTEM WILL ARRIVE EARLY WEEKEND AND
SUPRISINGLY GFS/EURO FAIRLY SIMILAR EVEN PAST 120 HOURS. THNK POPS
MAY NEED TO BE EXTENDED WESTWARD ON SAT BUT NO MANY NEIGHBORS IN
THAT DIRECTION READY TO BITE ON ANYTHING SO WILL LEAVE MUCH OF
EXTENDED AS IS. DID LOWER TEMPS SOME ON SAT HOWEVER AS CLOUDS AHEAD
OF APPROACHING SYSTEM AND AN EASTERLY LLVL FLOW SHOULD BUT SOMEWHAT
OF A TEMPER ON HIGHS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR SOUTHEASTERN
PANHANDLE INTO FAR SOUTHWEST NEBRASKA FROM 7AM MST TO 3PM MST.

&&

13
Hazardous weather outlook, Mar 29, 2:35 PM MST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CST WED MAR 29 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-301000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CST WED MAR 29 2006 /235 PM MST WED MAR 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOP CONTINUES TONIGHT
FOR MOST OF THE OUTLOOK AREA. SCATTERED THUNDERSTORMS WILL
DEVELOP TO THE WEST THIS EVENING AND MOVE NORTH AND NORTHEAST. A
FEW STORMS WILL BE CAPABLE OF REACHING SEVERE LIMITS WITH THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THE GREATEST THREAT
FOR SEVERE THUNDERSTORM DEVELOPMENT WILL EXTEND SOUTHWEST OF A
LINE FROM VALENTINE IN CHERRY COUNTY...TO ONEILL IN HOLT COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY THE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
STATE WITH THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT TO PUSH
EAST OF THE OUTLOOK AREA DURING THE AFTERNOON. THEN A PROGRESSIVE
WEATHER PATTERN WILL BRING ADDITIONAL LOW PRESSURE SYSTEMS ACROSS
THE PLAINS ON SUNDAY...AND AGAIN ON TUESDAY. AS THESE SYSTEM MOVE
EAST A CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:29 PM MSTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more4 hr

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.